View Full Version : Can finasteride stop working?

07-05-2016, 03:53 AM
My hair started thinning at the forehead and crown about a year ago. I started taking finasteride and after about three months I started to get some re-growth in the affected areas. But a couple of weeks ago I noticed that the hair at the front had started to thin out again.

I recently missed a day of treatment because the tablets I ordered online took longer than expected to arrive. I also started taking fexofenadine (for hayfever) around the time the thinning started, although Iíve stopped now. I donít know if either of these could be the reason for the thinning? Iím really hoping the finasteride hasnít stopped working!

Any advice would be appreciated. Thanks.

Rashid Rashid, MD, PhD
07-05-2016, 05:40 AM
Yes, many reports exist of finasteride loosing its effect with time. Under direct physician guidance, you could consider altering the dose or switching to duasteride.